ADVERTISEMENT

Q. Is it normal to experience a few pimples after applying Tretinoin cream?

Answered by
Dr. Barve Vaibhav Saidas
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 01, 2022

Hi doctor,

I was put on a low-dose course of Accutane, and I took it for about 13 months (20 mg). My dermatologist was always going to prescribe cream Tretinoin after the course to help address my scarring or pigmentation. My question is that she prescribed the cream to be used after I have zero spots after a whole box of pills. However, I had almost finished the box with no spots on my skin and decided to stop taking the medication. I waited a month and now am taking the Retin A cream. However, I am experiencing little spots (after around three weeks of every other day application). Is this normal, and would I experience some purging? Or did I make a mistake? But then, would this purging have happened anyway by finishing the rest of the pills? Kindly help.

Thank you.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Thanks for allowing me to treat your skin problem. Please attach good-quality photographs of lesions to make it easy to diagnose and treat the condition. What you are experiencing is normal. Pimples can come and go up to the age of 30 years. Everyone experiences pimples in their lives in small or large quantities.

It is natural and occurs due to hormonal changes in the body.

I suggest continuing Tretinoin cream and sunscreen.


Preventive measures:

1) Do not wash your face frequently, and do not wash your face with soap. Instead, use a suitable face wash that suits your skin.

2) Do not rub your face with a towel. Instead, pat dry your face gently with a clean towel.

3) Do not scratch and break pimples as it will cause dark spots and scars that are difficult to treat.

4) Drink more water and eat fruits. Avoid junk food.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am on Accutane and had severe bleeding from nose today. Please advise.

.. is quite common with Isotretinoin. However, the symptom may resolve fast on discontinuation of the tablet. I suggest if you are planning a marathon in two days, then discontinue this tablet for a while. Also, get your blood pressure checked as it...   Read full

My pimples are getting worse. What will I do?

.. essential that you drink 4 liters of water as constipation can cause pimples. Once a regular bowel moment is established, you could apply Oxidoben cream (combination of Adapalene and Benzoyl peroxide) at night over the pimples. It will dry them up...   Read full

The pimples in my pubic area are painful, itching, and are hyperpigmented. Kindly help.

.. your concern. Kindly answer me the following to help you better; 1) What is the exact location of the pimple? Is it in on the hairy labia majora, the smooth labia minora, near the vaginal opening, or the urethral opening? 2) Is it...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.